Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Welcome to Just answer !
Kindly tell me what is your diagnosis ? because i see that you have been put on many drugs in substandard doses ?
also using certain combinations like that of a psychostimulant which causes increase in dopamine neurotransmitters levels , with that of an anti psychotic drug like zyprexa or risperdal which lower the dopamine levels , are not advised to be used together..
I will get back to you once you reply to my query..
No ... i am afraid but answer is i would not recommend this combination..
my reasons are below..
1) you are already on an anti psychotic in the form of zyprexa , so adding one more anti pscyhotic would open the shore for distressing side effects such as extrpyramidal side effects , weight gain , seizures , increased blood pressure and sugar levels.. increase cholestrol ,etc ..
2) you are already on 1 psychostimulant drug which works to improve concentration and attention in the form of provigil , which still i think you can tolerate , because of its different mechanism of action as compared to ritalin or adderall , but ritalin / adderall ,id at all used then even a minor dose would react with anti psychotic drugs that you are on making the drug efefcts ineffective and thereby leading to worsening of the clinical picture ..so i am sorry but i cannot suggest you something which is going to bring adverse effects to you ..
3) While i am open to the idea of you being add , but i strongly feel that the difficulty in concentration that you suffer from could very well be from unattended unaware depressive phase that you could be in which you might have not been noticed it and which can simulate symptoms of add..
4) My remedy for you would be to ask your doctor to raise the dose of lithium to 900 mg/ day , to be taken as 300 mg does , three times a day , morning , afternoon and evening , roughly in a gap of 6-8 hrs ..
5) another change that i will recommend is to raise the dose of provigil by 25 mg, that is by taking a separate dose of 25 mg in the afternoon other than the morning 100 mg dose , this will help with your cognition and concentration .
6) Add lexapro in the morning at dose range of 5-10 mg in the morning ...this is an anti depressant which will help you with your depressive cognition and also in improving your concentration an clear thinking ...
So, discuss these changes with your doctor and start on them and observe the symptoms for atleast 3-4 weeks , i am sure that you will no longer have complaints with your concentration and feel better ..
I hope this helps..
Wish you all the best..
could I take ritalin in place of provigil and keep the zyprexa.? the provigil doesnt do anything for me. i just cant get ouf bed in the morning. i dont sleep; i just there.
Nothing works except for a day or two hypo mania.
I would like to feel happy, smiley, funny, confident...all the time.
Yes you shall take ritalin in place of provigil... but maintain at low dose of 10 mg / day .. and stop provigil..